PDA

View Full Version : Cough Not Caused by Pastel Dust!


ural jones
03-22-2015, 10:23 AM
I am very happy to report that the terrible coughing I went through was due to my medication and not pastel dust as I had feared.
I feel that I should make notice to one and all that the dust from using pastel sticks did not cause any problems.
So, I definitely will continue to try my hand at it and I hope to learn from all of you.
Thanks for all the help!:)

Blayne
03-22-2015, 10:49 AM
Yay! I'm so glad to hear that, Ural! That's absolutely wonderful news! What medication (if that isn't too personal a question) was causing the cough? If you don't want to answer, just please ignore my rude question. I only ask because I've had bouts of coughing in the past that I've never been able to find a cause for.

Now the jonquils are blooming, which I'd love to be able to paint as well as you did in that first painting you showed, so you must get busy and show us how to do it! I've never seen such gorgeous stems in water like those you painted. The flowers were perfect, too, but those stems were captivating.

ural jones
03-22-2015, 10:55 AM
Blayne, you are just too kind. Thank you for the compliment re: jonquil stems.
Not a rude question at all and I should have named the medication before, I just had to get the bottle in order to spell it correctly.
Lisinopril is the medication. The Dr. said it occurs after a period of time . I have taken this for at least five years....

Blayne
03-22-2015, 12:09 PM
I wasn't being kind at all, just appreciatively honest! Those stems blew me away, and I want to try to get that look in my painting--which I will start today. My jonquils are blooming. I hate to cut them, but they won't be enjoyed more than a few minutes a day when I take a walk outside if they don't come into the house. So I'll cut a few for a painting--and enjoy them in the house.

Thanks for giving the name of the med. I read that a cough is listed as one of the less common side effects. So sorry you were one of those affected. My asthma inhalers list glaucoma as a possible side effect. Scares the heck out of me.

TBuneaux
03-22-2015, 12:18 PM
That's great news!

norskgal
03-22-2015, 12:59 PM
I also developed a dry cough from using lisinopril. Was changed to losartin about two years ago and the cough disappeared. Was told that the lisinopril use could be life threatening causing throat to swell and constrict breathing. Happens with extended use. Anyone taking this drug might want to check with their doctor about maybe changing. In my case it was prescribed for hypertension. And it was a pharmacist that clued me in ... not my doc.

Very glad to hear that you found the cause of your distress.

ural jones
03-22-2015, 01:08 PM
Blayne, the Jonquil is my wifes' favorite flower. It is so fresh looking and it welcomes Spring for us all!
Carol, we talk with our pharmacist often because they are in tune with combining various drugs. Whew, I could'a had a real problem! I haven't looked to see what it changed to but, I have a return appt. on the 30th.
It is just good not to be coughing all the time. It even kept me awake at night.

water girl
03-22-2015, 02:19 PM
I'm so happy to hear you are feeling better and can continue to paint!

Norma46
03-22-2015, 02:37 PM
Ural: I too had to change medication. I was on Lipitor for years and developed a dry hacking cough. Change of meds and much better. But my issue is that statins (of which Lipitor is only one) cause me extreme muscle cramps and generalized back pain. I keep changing from one statin to another. They are fine for a while and then the pain kicks it. It is so bad that I can barely turn over in bed. In February I decided... enough. No more statins.
N

ural jones
03-22-2015, 02:39 PM
Wow, I take a Statin also!

Still-trying
03-22-2015, 02:40 PM
So happy to hear the problem is solved and you'll be painting along with us. I love seeing your work and hearing your comments.

My sister too had a problem with a blood pressure medication and coughing.
So glad yours was caught and now you can sleep again! And PAINT!

getdusty
03-22-2015, 03:39 PM
Good news, Ural!

Judibelle
03-22-2015, 04:06 PM
So happy to hear, Ural...
.I, too, take Statins, and have recently noticed muscle pain and cramps....now wondering if it's related to the Statin..been on it for years.

ural jones
03-22-2015, 04:43 PM
Thanks Peg, it sure is!
JudiB. I was told about that effect regarding Statins also.

RickinNM
03-22-2015, 04:51 PM
That is very good to hear. :D

Glad it wasnt the pastels .:clap: :clap: :clap:

So often one drug fixes one problem and causes one or more issues . I take one for constricted airways side effects dry mouth and stomach problems (I thought I had an ulcer it was s bad) dry airway cause cough and inflammation which can lead to restrictions :eek: . The Drs answer drink alot more fluids and take another medication to fix the side effects. Oh well


Now:evil:

What are you waiting for get those fingers dusty again.:evil: :D

ural jones
03-22-2015, 04:56 PM
Thanks Rick I already met another Spotlight challenge....Where is yours?

AnnaLisa
03-22-2015, 05:06 PM
I am sooo glad to read that it was not the pastel !!!!!!

And got that you told about the medicine so others also can see the problem
and also warn about different things.

Wow, now you can start to paint again!!!!:clap:

I have a small airpurifyer when painting without the mask, the mask I wear
now and then. I don't like the mask, its so tight, but it helps with the dust.

RickinNM
03-23-2015, 01:28 AM
After a while it struck me . My cousin had sever asthma when she was a teen moved and it went away. She just started about month ago with a terrible cough and was worried asthma came back. Talked to her shes taking that same medicine as you . She going to Dr tomorrow and talk to him about that shes been threw a about 3 weeks of tests already for the cough and hard to breath.

robertsloan2
03-23-2015, 02:22 AM
Ural, I am so glad it wasn't the pastels and that you could go off the medication that caused it. Ugh!

I had a problem with statins too, nausea so extreme that by the time I went off three days after starting I literally hadn't slept for two days or eaten anything for three days. I couldn't keep anything down, barely manage water. It was ludicrous. I refused the entire category after that, changed what I ate and wondered about a doctor who didn't even consider suggesting dietary changes before prescribing a new category of drugs.

Doctors don't know the drugs. Pharmacists are specialists in medication and there is so much they have to know that no doctor can keep track of them even within their specialty. Hospitals and clinics have consulting pharmacists who specialize in interactions study and often wind up telling doctors what to do, because the doc didn't know your new drug canceled out something you were already taking and the side effects of both were doing bad things to some other aspect of your health.

I try to use as few medications as possible for that reason and stick to the ones I know don't give me problems.

ural jones
03-23-2015, 06:14 AM
Rick, I am very happy now to know that I may have helped your cousin. At first I thought I would just quit pastel without a comment. Then, it occurred to me that it may benefit someone else. After I discovered the problem was the drug, I was embarrassed that I had blamed it on pastel dust! I hope it does help your cousin!
Robert, you are so right! Recently a news story told of people becoming paralyzed after taking an antibiotic! Getting to be scary stuff!!

Shirl Parker
03-23-2015, 11:06 AM
The sad thing is that most doctors know lisinopril causes unbearable coughing and they still prescribe it. Actually, any of the BP drugs that end in 'ril' may be a problem.

CM Neidhofer
03-23-2015, 01:27 PM
Ural, I am so glad it wasn't the pastels and that you could go off the medication that caused it. Ugh!

I had a problem with statins too, nausea so extreme that by the time I went off three days after starting I literally hadn't slept for two days or eaten anything for three days. I couldn't keep anything down, barely manage water. It was ludicrous. I refused the entire category after that, changed what I ate and wondered about a doctor who didn't even consider suggesting dietary changes before prescribing a new category of drugs.

Doctors don't know the drugs. Pharmacists are specialists in medication and there is so much they have to know that no doctor can keep track of them even within their specialty. Hospitals and clinics have consulting pharmacists who specialize in interactions study and often wind up telling doctors what to do, because the doc didn't know your new drug canceled out something you were already taking and the side effects of both were doing bad things to some other aspect of your health.

I try to use as few medications as possible for that reason and stick to the ones I know don't give me problems.

I take Lisinopril as well. Have for years now. Perhaps that explains why, when I catch a cold, the cough seems to linger for weeks and months after I feel well again. You're right, Robert. Doctors don't learn a whole lot about medications in school. I read once that they only have like a six week class for meds. I'm allergic to anything containing Sulfa. A doctor years ago prescribed Lasix for HBP. I took one and the next day I was vomiting. I called and he said don't take one for a day and try again. Well, I tried a couple of every other day doses and vomited on the off day each time. I had a medication PDR at home and looked it up. Lasix has a Sulfa base! I went back to the doctor and told him this. He asked, very rudely: "How do YOU know??" I told him, uhhh.....I looked it up!!! LOL Really have to do our own research I guess when it comes to medications.